Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 402, NWS Jackson, MS

December 24, 2015Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 24, 2015, 6:32 PM CST for Clarke County, Jasper County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 6:32 PM CST (00:32 UTC)
Expired
Dec 24, 2015, 7:30 PM CST
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS54 KJAN 250032
SVRJAN
MSC023-061-250130-
/O.NEW.KJAN.SV.W.0402.151225T0032Z-151225T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 730 PM CST

* AT 632 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HEIDELBERG...OR 14 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HEIDELBERG AROUND 635 PM CST.
  STAFFORD SPRINGS AROUND 640 PM CST.
  BARNETT AND GOODWATER AROUND 650 PM CST.
  DE SOTO AROUND 710 PM CST.
  QUITMAN AND STONEWALL AROUND 715 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACHUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3183 8888 3182 8906 3188 8913 3223 8880
      3222 8875 3201 8852
TIME...MOT...LOC 0032Z 227DEG 25KT 3187 8900 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BYB
2 follow-up statements
237 
WWUS54 KJAN 250053
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CST THU DEC 24 2015

MSC061-250103-
/O.CAN.KJAN.SV.W.0402.000000T0000Z-151225T0130Z/
JASPER MS-
653 PM CST THU DEC 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3189 8887 3194 8891 3207 8891 3223 8878
      3222 8875 3203 8855
TIME...MOT...LOC 0053Z 229DEG 30KT 3199 8884 

$$

MSC023-250130-
/O.CON.KJAN.SV.W.0402.000000T0000Z-151225T0130Z/
CLARKE MS-
653 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHWESTERN CLARKE COUNTY...

AT 653 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNETT...OR 7
MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DE SOTO AROUND 700 PM CST.
  QUITMAN AROUND 705 PM CST.
  STONEWALL AROUND 710 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACHUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3189 8887 3194 8891 3207 8891 3223 8878
      3222 8875 3203 8855
TIME...MOT...LOC 0053Z 229DEG 30KT 3199 8884 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BYB
487 
WWUS54 KJAN 250123
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST THU DEC 24 2015

MSC023-250133-
/O.EXP.KJAN.SV.W.0402.000000T0000Z-151225T0130Z/
CLARKE MS-
723 PM CST THU DEC 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE COUNTY
WILL EXPIRE AT 730 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3189 8887 3194 8891 3207 8891 3223 8878
      3222 8875 3203 8855
TIME...MOT...LOC 0122Z 227DEG 25KT 3199 8884 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 4:55 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 24, 4:55 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST THU DEC 24 2015

.DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP
THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF
THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY
AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS
THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE
NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE
POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES
AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY
THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR
A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW
LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER
TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND
ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO
TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL
LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE
HWO.

REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET
UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS
MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND
INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE
OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE-
BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND
HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING
LOCALIZED FLASH FLOOD POTENTIAL.

AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT
TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY
SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM
WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD.
BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF
A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS
DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM
DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH
MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND
INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN
ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND
THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN
SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS
SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT
TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE
RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY
WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE
SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL
HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE.
/BB/

&&

.AVIATION...CONDITIONS CURRENT RANGE FROM VFR ACROSS MUCH OF THE
REGION TO MVFR ACROSS PORTIONS OF THE DELTA WHERE LOW CLOUDS PERSIST
AND IN THE PINE BELT WHERE SCT TSRA ARE ONGOING. CIGS WILL LIKELY
DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW
STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE
MORNING ON CHRISTMAS DAY. SCATTERED TSRA/SHRA OVER SE MS THIS
AFTERNOON WILL LIFT INTO AREAS NORTH OF I-20 TONIGHT AND REMAIN
POSSIBLE INTO CHRISTMAS DAY. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  80  68  80 /  42  45  37  20
MERIDIAN      69  79  68  78 /  66  37  27  24
VICKSBURG     70  79  66  81 /  41  54  47  20
HATTIESBURG   69  81  68  79 /  52  31  22  25
NATCHEZ       71  79  69  80 /  35  42  35  18
GREENVILLE    66  75  66  79 /  70  76  60  31
GREENWOOD     68  77  68  80 /  60  78  54  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL
Hazardous weather outlook, Dec 24, 4:07 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS
WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE
STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH
MONDAY.

LAZ015-016-023>026-252215-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ043>066-072>074-252215-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE
STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS,
BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 24, 5:24 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CST THU DEC 24 2015

MSZ054-062-063-250000-
LINCOLN MS-LAWRENCE MS-COPIAH MS-
524 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH...NORTHERN
LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES UNTIL 600 PM CST...

AT 523 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EAST LINCOLN...OR 9 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTICELLO AROUND 535 PM CST.
  SONTAG AROUND 540 PM CST.
  WANILLA AROUND 545 PM CST.
  OMA AROUND 550 PM CST.

LAT...LON 3147 9017 3169 9036 3184 9022 3156 8998
TIME...MOT...LOC 2323Z 228DEG 30KT 3156 9029

17
Special weather statement, Dec 24, 5:42 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST THU DEC 24 2015

MSZ066-250015-
JONES MS-
542 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 615
PM CST...

AT 542 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF ELLISVILLE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELLISVILLE AROUND 550 PM CST.
  LAUREL AROUND 555 PM CST.
  TUCKERS CROSSING AROUND 605 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

LAT...LON 3151 8934 3178 8937 3181 8911 3153 8900
TIME...MOT...LOC 2342Z 237DEG 24KT 3163 8932

17
Special weather statement, Dec 24, 5:47 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 24 2015

MSZ044-050-250015-
LEAKE MS-SCOTT MS-
547 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEAKE AND CENTRAL
SCOTT COUNTIES UNTIL 615 PM CST...

AT 546 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORTON...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FOREST AROUND 550 PM CST.
  HILLSBORO AROUND 555 PM CST.
  HARPERVILLE AND MIDWAY AROUND 600 PM CST.
  STEELE AROUND 605 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALNUT GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3227 8957 3246 8968 3265 8946 3247 8932
      3238 8932
TIME...MOT...LOC 2346Z 230DEG 36KT 3239 8957

17
Special weather statement, Dec 24, 6:01 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST THU DEC 24 2015

MSZ049-050-055-056-250030-
SIMPSON MS-SMITH MS-RANKIN MS-SCOTT MS-
601 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN...SOUTHERN
SCOTT...NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES UNTIL
630 PM CST...

AT 601 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WHITE OAK...OR 11 MILES NORTHEAST OF MENDENHALL...MOVING
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MORTON...PULASKI AND HOMEWOOD AROUND 625 PM CST.
  FOREST AROUND 630 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUCKETT AND POLKVILLE.

LAT...LON 3199 8968 3204 8989 3242 8983 3236 8937
TIME...MOT...LOC 0001Z 214DEG 37KT 3208 8974

17
Local storm report, Dec 24, 6:08 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 W TERRY               32.10N 90.32W
12/24/2015  E2.75 INCH       HINDS              MS   PUBLIC

            PUBLIC REPORT FROM GAS STATION OF HAILSTONES UP TO THE
            SIZE OF BASEBALLS FALLING ALONG GREEN GABLE ROAD.

&&

BRYANT
Local storm report, Dec 24, 6:21 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 W BYRAM               32.19N 90.28W
12/24/2015  E2.75 INCH       HINDS              MS   PUBLIC

            REPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF
            VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL
            UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON
            INTERSTATE 55.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:06 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones3 hr
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 12:55 AM CSTSevere Thunderstorm WarningJANBolivar50 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:46 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton48 min
Dec 25, 4:30 PM CSTFlash Flood WarningJANLowndes3 hr
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.